Title

Asset Demands and Slutsky Equations when All Assets are Risky

Abstract

This paper exploits the properties of the indirect expected utility function to explore the testable implications of a portfolio model in which all assets are risky. An uncertainty analogue of Roy's Identity and extremely simple derivations of Slutsky equations for risk and return are used in the analysis. Substitutability/complementarity relations between asset pairs are also explored. The one‐riskless‐asset case emerges as a special case of the present model, and it is shown that (since inflation uncertainty makes all real returns uncertain) the inclusion of a riskless asset would lead to misleading over‐simplifications.

Department(s)

Economics

Document Type

Article

DOI

10.1111/j.1467-999x.1988.tb00876.x

Publication Date

1988

Recommended Citation

Dalal, Ardeshir J. "Asset Demands and Slutsky Equations When All Assets are Risky." Metroeconomica 39, no. 2 (1988): 205-221.

Share

COinS